20 . February , 2019 - Wednesday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: KneeRelief

Big Image

Generic Name: acetaminophen, caffeine, and magnesium salicylate (ah seet oh MIN oh fen, KAF een, mag NEEZ ee um sa LIS il ate)
Brand Names: KneeRelief

What is KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Acetaminophen is a pain reliever and a fever reducer.

Caffeine is used in this product to increase the pain relieving effects of acetaminophen.

Magnesium salicylate is used to reduce pain, inflammation, and fever.

The combination of acetaminophen, caffeine, and magnesium salicylate is used to treat pain and swelling from conditions such as muscle aches, arthritis, and joint soreness.

Acetaminophen, caffeine, and magnesium salicylate may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Magnesium salicylate should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. A salicylate can cause a serious and sometimes fatal condition called Reye's syndrome in children.

Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

Stop taking this medication and call your doctor if you have a fever lasting longer than 3 days, or pain lasting longer than 10 days.

Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day. Do not drink alcohol while you are taking acetaminophen, caffeine, and magnesium salicylate. Alcohol can increase your risk of liver damage or stomach bleeding while you are taking this medication.

Tell your doctor if you drink more than three alcoholic beverages per day. You may not be able to take medication that contains acetaminophen.

Do not use any other over-the-counter pain medication without first asking your doctor or pharmacist. Acetaminophen, caffeine, and magnesium salicylate are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen, caffeine, or magnesium salicylate.

What should I discuss with my healthcare provider before taking KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Do not use this medication if you are allergic to acetaminophen, caffeine, or magnesium salicylate.

Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

Before using acetaminophen, caffeine, and magnesium salicylate, tell your doctor if you are allergic to any drugs, or if you have:

  • a stomach ulcer or bleeding;

  • liver disease;
  • kidney disease;
  • gout;

  • a bleeding or blood clotting disorder, such as hemophilia;

  • heart disease or congestive heart failure; or

  • high blood pressure (hypertension).

If you have any of these conditions, you may not be able to use acetaminophen, caffeine, and magnesium salicylate, or you may need a dosage adjustment or special tests during treatment.

FDA pregnancy category C. This medication may be harmful to an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment. Acetaminophen, caffeine, and magnesium salicylate can pass into breast milk and may harm a nursing baby. Do not use this medication without telling your doctor if you are breast-feeding a baby. Magnesium salicylate should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. A salicylate can cause a serious and sometimes fatal condition called Reye's syndrome in children.

How should I take KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Do not use the medication in larger amounts, or use it for longer than recommended.

Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Know the amount of acetaminophen in the specific product you are taking.

If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day.

Stop taking this medication and call your doctor if you have a fever lasting longer than 3 days, or pain lasting longer than 10 days.

This medication can cause you to have unusual results with certain medical tests. Tell any doctor who treats you that you are using acetaminophen, caffeine, and magnesium salicylate.

If you need to have any type of surgery, tell the surgeon ahead of time that you are using acetaminophen, caffeine, and magnesium salicylate. You may need to stop using the medicine for a short time. Store acetaminophen, caffeine, and magnesium salicylate at room temperature away from heat and moisture.

What happens if I miss a dose?

Take the missed dose as soon as you remember. If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Do not take extra medicine to make up the missed dose.

What happens if I overdose?

Seek emergency medical attention if you think you have used too much of this medicine. An overdose of acetaminophen can be fatal.

Symptoms of an acetaminophen, caffeine, and magnesium salicylate overdose may include ringing in the ears, headache, confusion, agitation, restless feeling, insomnia, hallucinations, nausea, vomiting, low fever, loss of appetite, dark urine, jaundice (yellowing of the skin or eyes), sweating, seizures, or coma.

What should I avoid while taking KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Do not drink alcohol while you are taking acetaminophen, caffeine, and magnesium salicylate. Alcohol can increase your risk of liver damage or stomach bleeding while you are taking this medication. Do not use any other over-the-counter pain medication without first asking your doctor or pharmacist. Acetaminophen, caffeine, and magnesium salicylate are contained in many medicines available over the counter. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen, caffeine, or magnesium salicylate.

Avoid taking other over-the-counter or prescription medications that contain aspirin, salicylates, or nonsteroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil), naproxen (Aleve, Naprosyn), diclofenac (Voltaren), diflunisal (Dolobid), etodolac (Lodine), flurbiprofen (Ansaid), indomethacin (Indocin), ketoprofen (Orudis), ketorolac (Toradol), mefenamic acid (Ponstel), meloxicam (Mobic), nabumetone (Relafen), piroxicam (Feldene), and others.

KneeRelief (acetaminophen, caffeine, and magnesium salicylate) side effects

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat. Stop using this medication and call your doctor at once if you have any of these serious side effects:
  • black, bloody, or tarry stools;

  • coughing up blood or vomit that looks like coffee grounds;

  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);

  • easy bruising or bleeding;

  • agitation, confusion, or hallucinations; or

  • seizure (convulsions).

Keep taking the medication and talk with your doctor if you have any of these less serious side effects:

  • mild nausea, vomiting, indigestion, or upset stomach;

  • ringing in your ears; or

  • trouble sleeping (insomnia).

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect KneeRelief (acetaminophen, caffeine, and magnesium salicylate)?

Before using this medication, tell your doctor if you are using any of the following drugs:

  • a blood thinner such as warfarin (Coumadin), heparin, enoxaparin (Lovenox), dalteparin (Fragmin), danaparoid (Orgaran), ardeparin (Normiflo), or tinzaparin (Innohep);

  • choline and magnesium salicylate (Trilisate, Tricosal), or salsalate (Disalcid);

  • salicylates such as aspirin, Disalcid, Doan's Pills, Dolobid, Salflex, Tricosal, and others; or

  • medication used to prevent blood clots, such as alteplase (Activase), anistreplase (Eminase), dipyridamole (Persantine), streptokinase (Kabikinase, Streptase), ticlopidine (Ticlid), and urokinase (Abbokinase).

If you are using any of these drugs, you may not be able to use acetaminophen, caffeine, and magnesium salicylate, or you may need dosage adjustments or special tests during treatment.

There may be other drugs not listed that can affect acetaminophen, caffeine, and magnesium salicylate. Tell your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal products, and drugs prescribed by other doctors. Do not start using a new medication without telling your doctor.

Where can I get more information?

  • Your pharmacist has information about acetaminophen, caffeine, and magnesium salicylate written for health professionals that you may read.

What does my medication look like?

Acetaminophen, caffeine, and magnesium salicylate is available over-the-counter under the brand name KneeRelief. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 1.02. Revision Date: 06/06/2007 1:22:10 PM.

Recent Drug Updates at DrugIndexOnline:





Aluminum/Magnesium/Simethicone Suspension Aluminum/Magnesium/Simethicone Suspension
Generic Name: Aluminum/Magnesium/Simethicone Suspension (a-LOO-min-uhm/mag-NEE-zee-uhm/si-METH-i-kone) Brand Name: Examples include Di-Gel Liquid and MylantaAluminum/Magnesium/Simethicone Suspension is used for:Treating acid indigestion, heartburn, gas, and sour stomach. It may also be used for more...

aspirin/caffeine/orphenadrine aspirin/caffeine/orphenadrine
Generic Name: aspirin/caffeine/orphenadrine (AS pir in/CAF feen/ore FEN ah drin) Brand Names: Norgesic, Norgesic Forte What is aspirin/caffeine/orphenadrine? Aspirin is in a class of drugs called salicylates. Aspirin works reducing substances in the body that cause pain and inflammation. more...

Cort-Biotic Otic Cort-Biotic Otic
Some commonly used brand names are: In the U.S.— AK-Spore HC Otic Antibiotic Ear Cortatrigen Ear Cortatrigen Modified Ear Drops Cort-Biotic Cortisporin Cortomycin Drotic Ear-Eze LazerSporin-C Masporin Otic Octicair Octigen Otic-Care Otic-Care Ear Otimar Otisan Otocidin Otocort Pediotic UA more...

Grisactin Ultra Grisactin Ultra
Some commonly used brand names are: In the U.S.— Fulvicin P/G Fulvicin-U/F Grifulvin V Grisactin Grisactin Ultra Gris-PEG In Canada— Fulvicin U/F Generic name product may be available in the U.S. Category Antifungal, systemic Description Griseofulvin (gri-see-oh-FUL-vin) more...

Lamivudine Lamivudine
Some commonly used brand names are: In the U.S.— Epivir Epivir-HBV In Canada— 3TC Heptovir Category Antiviral, systemic Description Lamivudine (la-MI-vyoo-deen) is used in the treatment of the infection caused by the human immunodeficiency virus (HIV) or hepatitis B virus more...

Neomycin Sulfate/Polymyxin B Sulfate/Dexamethasone Neomycin Sulfate/Polymyxin B Sulfate/Dexamethasone
Pronouncation: (NEE-oh-MY-sin SULL-fate/pahl-ee-MIX-in BEE SULL-fate/DEX-uh-METH-uh-sone) Class: Steroid antibiotic Trade Names: Maxitrol - Ophthalmic Suspension 0.1% dexamethasone, neomycin sulfate equivalent to 0.35% neomycin base, and 10,000 units/mL polymyxin B sulfate Mechanism of Action Pharm more...

Nitrostat oral/buccal/sublingual/spray Nitrostat oral/buccal/sublingual/spray
Generic Name: nitroglycerin (oral/buccal/sublingual/spray) (nye troe GLI ser in) Brand Names: Nitro-Time, Nitrocot, Nitrogard, Nitroglyn E-R, Nitrolingual, Nitroquick, Nitrostat What is nitroglycerin? Nitroglycerin is in a group of drugs called nitrates. Nitroglycerin dilates (widens) bl more...

Phenytoin Injection Phenytoin Injection
Generic Name: Phenytoin Sodium Dosage Form: Injection Rx only IMPORTANT NOTE This drug must be administered slowly. In adults, do not exceed 50 mg per minute intravenously. In neonates, the drug should be administered at a rate not exceeding 1 mg/kg/min to 3 mg/kg/min. Phenytoin Descriptio more...